MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 69-year-old female patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2023.On (b)(6) 2026, novocure received a medical record dated on (b)(6) 2026, indicating that the patient continued to use optune gio regularly but experienced skin irritation.The record noted that the patient was using a protective barrier product and prescribed hydroxyzine 10 mg to manage itching, as well as clobetasol 0.05% and mupirocin 2% ointments.The healthcare provider also recommended intermittent periods of scalp rest.On june 08, 2026, the prescribing physician reported they were not aware of the reported issue.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25577014
Report Number3010457505-2026-00778
Device Sequence Number9083198
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)190807
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale